Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 05:47:38 AM

Login with username, password and session length


Members
  • Total Members: 23066
  • Latest: MikeDH
Stats
  • Total Posts: 632186
  • Total Topics: 47869
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 167
Total: 170

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Acetyl L Carnitine & Drug Interaction  (Read 1139 times)

0 Members and 1 Guest are viewing this topic.

Offline Bunny

  • Member
  • Posts: 61
Acetyl L Carnitine & Drug Interaction
« on: February 24, 2012, 06:25:52 AM »
My Neurologist Prescribed Acetyl L Carnitine for P.N Pains. But reading this link http://www.umm.edu/altmed/articles/carnitine-l-000946.htm I found interaction with Zidivodine.

Can I continue ALCAR? or stop.
Need your advice?
August 2010, CD4 320
December 2010, CD4 250
June 2011 CD4 ?,(started lamivudine, nevirapine, stavudine )
September 2011, CD4 488
January 2012, Switched drugs due to severe Peripheral neuropathy (Started lamivudine, nevirapine, Zidovudine)
February 2012, CD4 485
August 2012,CD4 472
October 2012, Switched drugs to Lamivudine, Tenofavir, Effavirenz
Jan 2012, CD4 600
Sept 2013, CD4 555
Mar 2014, CD4 612

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Acetyl L Carnitine & Drug Interaction
« Reply #1 on: February 24, 2012, 07:26:30 AM »
The article mentions a protective effect, not a bad interaction. There have been several studies in humans showing acetyl L carnatine helps with PN after you stop using the drug that is causing the PN.

It's OK to take acetyl L carnatine with AZT. It will help with recovery from d4T related PN and hopefully prevent AZT making the PN continue.

- matt 


edited for spelling
« Last Edit: February 24, 2012, 02:01:55 PM by newt »
"The object is to be a well patient, not a good patient"

Offline Bunny

  • Member
  • Posts: 61
Re: Acetyl L Carnitine & Drug Interaction
« Reply #2 on: February 24, 2012, 09:59:40 AM »
Thanks Newt....

I am taking ALCAR 300mg twice daily...
Once again Thanks for your kind support.

--Bunny--
August 2010, CD4 320
December 2010, CD4 250
June 2011 CD4 ?,(started lamivudine, nevirapine, stavudine )
September 2011, CD4 488
January 2012, Switched drugs due to severe Peripheral neuropathy (Started lamivudine, nevirapine, Zidovudine)
February 2012, CD4 485
August 2012,CD4 472
October 2012, Switched drugs to Lamivudine, Tenofavir, Effavirenz
Jan 2012, CD4 600
Sept 2013, CD4 555
Mar 2014, CD4 612

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.